Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 6, 2015, 3:46 PM CST for 39 counties in Alabama. It took effect at Mar 7, 2015, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2015, 3:46 PM CST (21:46 UTC)
- In effect from
- Mar 7, 2015, 12:00 PM CST
- Expired
- Mar 7, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS84 KBMX 062146 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CST FRI MAR 6 2015 ...DRY CONDITIONS EXPECTED TO RETURN ACROSS CENTRAL ALABAMA SATURDAY AFTERNOON... ALZ025-027>050-071300- /O.NEW.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/ SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 346 PM CST FRI MAR 6 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR THE SOUTHERN HALF OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. * WINDS...WILL BE LIGHT FROM THE NORTHWEST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
722 WWUS84 KBMX 070747 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 AM CST SAT MAR 7 2015 ...DRY CONDITIONS EXPECTED TO RETURN ACROSS CENTRAL ALABAMA SATURDAY AFTERNOON... ALZ011>015-017>024-026-080000- /O.EXA.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR- 147 AM CST SAT MAR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...WILL BE FROM THE SOUTHWEST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ025-027>050-080000- /O.CON.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/ SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 147 AM CST SAT MAR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...WILL BE FROM THE NORTHWEST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 2:47 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 6, 2:47 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CST FRI MAR 6 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE CLOUDS ASSOCIATED WITH THE WEDGE FRONT HAVE DISSIPATED AND EXPECT CLEAR SKIES OVERNIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT NORTH WINDS WILL RESULT IN ANOTHER COLD NIGHT ACROSS CENTRAL ALABAMA WITH ALL AREAS FALLING BELOW FREEZING. DO NOT EXPECT ANY TEENS SATURDAY MORNING...BUT LOW 20S POSSIBLE IN THE COLDER VALLEYS. A NICE WARM-UP THIS WEEKEND AS THE COLD AIR MASS SHIFTS EASTWARD OUT OF THE AREA. TEMPERATURES WILL REBOUND TO NEAR AVERAGE VALUES BY SUNDAY. HIGH CLOUDS WILL BE ON THE INCREASE SATURDAY AS A STORM SYSTEM DEVELOPS OVER THE SOUTHWEST STATES. THE CLOUDS WILL GRADUALLY LOWER ON SUNDAY WHICH MAY TURN OUT TO BE A MOSTLY CLOUDY DAY. SOUTHWEST UPPER FLOW WILL BRING RAIN INTO CENTRAL ALABAMA SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY. AN UPPER TROF WILL REMAIN OVER TEXAS ALL NEXT WEEK AND FEED PACIFIC MOISTURE ACROSS THE CENTRAL GULF COAST STATES. FAIRLY HIGH RAIN CHANCES WILL PREVAIL ALL NEXT WEEK AS THE UPPER FLOW PATTERN WILL NOT CHANGE. THE GOOD NEWS IS THAT THERE IS NO INTRUSION OF COLD AIR INTO THE DEEP SOUTH DURING THIS PERIOD...SO TEMPERATURES WILL REMAIN WELL ABOVE FREEZING. EAST OR NORTHEAST LOW LEVEL FLOW THROUGH THURSDAY WILL KEEP THE GULF MOISTURE CONFINED TO THE COAST...AND NO THUNDERSTORM ACTIVITY EXPECTED. AS THE UPPER TROF AMPLIFIES LATE IN THE WEEK...HIGHER MARINE MOISTURE MAY PUSH NORTHWARD AND INCREASE THUNDERSTORM CHANCES. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. MVFR CIGS HAVE PUSHED WESTWARD ACROSS MUCH OF THE EASTERN HALF OF ALABAMA THIS MORNING. HAVE ADJUSTED THE TAF FORECAST TO ALLOW FOR BROKEN CIGS TO LAST THROUGH AT LEAST 20-21Z...THEN HOPEFULLY MIXING TO VFR FOR THE REST OF THE AFTERNOON. THE ONLY TERMINAL NOT EXPECTED TO BE IMPACTED IS KTCL. VFR CONDITIONS WILL REMAIN IN THE FORECAST THROUGH THE REST OF THE PERIOD. NORTHERLY TO NORTHEASTERLY SURFACE WINDS WILL PREVAIL THIS AFTERNOON. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 24 58 31 62 42 / 0 0 0 10 40 ANNISTON 25 60 34 65 45 / 0 0 0 10 40 BIRMINGHAM 25 60 35 65 44 / 0 0 0 10 40 TUSCALOOSA 27 60 37 65 45 / 0 0 0 10 40 CALERA 27 60 37 66 46 / 0 0 0 10 40 AUBURN 30 62 40 68 49 / 0 0 0 0 30 MONTGOMERY 28 63 37 69 48 / 0 0 0 10 30 TROY 29 64 39 70 50 / 0 0 0 10 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 6, 3:51 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 AM CST FRI MAR 6 2015 ALZ011>015-017>050-071000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 351 AM CST FRI MAR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THE OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.